MAUDE Adverse Event Report: NUVASIVE, INC. XLIF DECADE PLATE; SPINAL BONE SCREW, NON-BIOABSORBABLE

NUVASIVE, INC. XLIF DECADE PLATE; SPINAL BONE SCREW, NON-BIOABSORBABLE
Model Number 7140210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that both xlif decade plates were implanted at l3-4 and l2-3 levels as part of xlif procedure.After repositioning patient and acquiring intraoperative ct, metal artifacts were observed in in the area of each plate.Upon further examination on fluoroscopy, it was determined metal debris was left behind from the xlif.Patient was re-exposed via lateral approach, and the metal debris was retrieved and both found to be a broken portion of the plate lock screw.
 
Additional Manufacturer Narrative
The device has not yet been received for evaluation.The root cause cannot be determined at this time.A supplemental report will be submitted upon receipt of additional information.

Brand Name
XLIF DECADE PLATE
Common Device Name
SPINAL BONE SCREW, NON-BIOABSORBABLE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24987675
Report Number2031966-2026-00060
Device Sequence Number15822739
Product Code KWQ
UDI-Device Identifier00887517316578
UDI-Public00887517316578
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7140210
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown